MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE

AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-DP
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed during the device inspection, that the tracheal intubation fiberscope had exhibited a foreign material inside the distal end.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over thirteen (13) years since the subject device was manufactured.Based on the results of the investigation, it is likely the foreign material may not have been removed because reprocessing could not be conducted properly by leakage due to pinhole at distal sheath.The suggested event is detectable/preventable by handling the device in accordance with the following instructions for use.Instructions for use states the detection method in racheal intubation fiberscope olympus lf-tp olympus lf-dp/olympus lf-gp operation manual chapter 3 preparation and inspection.Instructions for use states the preventative measures in lf reprocessing manual chapter 3 cleaning, disinfection and sterilization procedures.Olympus will continue to monitor field performance for this device.

Brand Name
TRACHEAL INTUBATION FIBERSCOPE
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20071003
Report Number9610595-2024-17052
Device Sequence Number14219059
Product Code EOQ
UDI-Device Identifier04953170340192
UDI-Public04953170340192
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberLF-DP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown